Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 165, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 5, 2005, 8:13 PM CDT for Swisher County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2005, 8:13 PM CDT (01:13 UTC)
- Expired
- Jun 5, 2005, 9:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Swisher County, TX
The radar
The Amarillo radar (KAMA), 78 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 4:45 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 603 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 2009 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 4:53 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jun 5, 4:53 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 453 PM CDT SUN JUN 5 2005 .SHORT TERM... HAVE UPDATED ZONES TO INCLULDE SEVERE THUNDERSTORM WATCH NUMBER 408 IN EFFECT UNTIL MIDNIGHT. XI .LUB WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 11
Hazardous weather outlook, Jun 5, 11:30 AM CDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT SUN JUN 5 2005 TXZ021>044-061630- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 1130 AM CDT SUN JUN 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON ACROSS PORTIONS OF THE SOUTH AND ROLLING PLAINS...GENERALLY EAST OF A LINE FROM LEVELLAND TO BROWNFIELD. THE SLIGHT RISK INCLUDES THE LUBBOCK METROPOLITAN AREA. ABUNDANT LOW LEVEL MOISTURE WILL MOVE BACK INTO THE REGION THIS AFTERNOON AND EVENING ALONG A NEARLY STATIONARY COLD FRONT LOCATED JUST TO THE SOUTH OF A LINE FROM ODONNELL TO ASPERMONT. THE FRONT WILL PUSH NORTHWARD AS A WARM FRONT THIS AFTERNOON AND ALLOW MOISTURE TO RETURN TO THE AREA...AS WELL AS PROVIDE A LIFTING MECHANISM TO GENERATE ISOLATED SEVERE THUNDERSTORMS. THROUGH THE MID AFTERNOON HOURS...THUNDERSTORM ACTIVITY WILL BE CAPPED BY WARMER AIR ABOVE THE SURFACE. THE CAP WILL BE BROKEN THIS AFTERNOON AS TEMPERATURES WARM INTO THE UPPER 80S. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO RAPIDLY BECOME SEVERE WITH LARGE HAIL THE PRIMARY THREAT. DAMAGING WIND GUSTS WILL ALSO BE POSSIBLE. THE THREAT OF THUNDERSTORM DEVELOPMENT THIS EVENING WILL FOLLOW THE MOVEMENT OF THE FRONT AND DEEPER MOISTURE FARTHER TO THE NORTH. .DAYS TWO THROUGH SEVEN... STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING...FROM MONDAY THROUGH FRIDAY. AT THIS TIME...THURSDAY AND FRIDAY HAVE THE HIGHEST POTENTIAL FOR ORGANIZED STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT...MAINLY AFTER 4 PM. LAMARRE
In the hours before
Local storm report, Jun 5, 6:28 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
628 PM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL GIRARD 33.36N 100.66W
06/05/2005 1.00 INCH KENT TX PUBLIC
&&
GSLocal storm report, Jun 5, 6:59 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
659 PM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 5 N GRASSLAND 33.21N 101.59W
06/05/2005 1.75 INCH LYNN TX PUBLIC
0647 PM HAIL 1 E POST 33.19N 101.36W
06/05/2005 1.75 INCH GARZA TX LAW ENFORCEMENT
LOCATED ON HIGHWAY 1313
0651 PM HAIL 6 N JAYTON 33.34N 100.57W
06/05/2005 0.88 INCH KENT TX LAW ENFORCEMENT
&&
GSLocal storm report, Jun 5, 7:10 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
710 PM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL 4 N FLOYDADA 34.04N 101.34W
06/05/2005 1.75 INCH FLOYD TX FIRE DEPT/RESCUE
&&
GSLocal storm report, Jun 5, 7:25 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
725 PM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HAIL 5 N JAYTON 33.32N 100.57W
06/05/2005 1.75 INCH KENT TX LAW ENFORCEMENT
0712 PM HAIL DUMONT 33.80N 100.52W
06/05/2005 2.75 INCH KING TX CO-OP OBSERVER
&&
GSLocal storm report, Jun 5, 7:51 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
751 PM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL 5 SE POST 33.14N 101.32W
06/05/2005 1.75 INCH GARZA TX LAW ENFORCEMENT
REPORTED 5SE OF POST ON HWY 84
&&
GSLocal storm report, Jun 5, 7:53 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
753 PM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL DELWIN 33.88N 100.40W
06/05/2005 0.88 INCH COTTLE TX FIRE DEPT/RESCUE
&&
GSThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:00 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 45 min |
| Jun 5, 7:03 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 38 min |
| Jun 5, 7:13 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 62 min |
| Jun 5, 7:19 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 56 min |
| Jun 5, 7:19 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 26 min |
| Jun 5, 7:30 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 60 min |
| Jun 5, 7:45 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 33 min |
| Jun 5, 8:26 PM CDT | Severe Thunderstorm Warning | LUB | King | 28 min |
| Jun 5, 8:46 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 59 min |
| Jun 6, 6:58 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.